Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Geometrical evolution of developed interfaces


Authors: Piero de Mottoni and Michelle Schatzman
Journal: Trans. Amer. Math. Soc. 347 (1995), 1533-1589
MSC: Primary 35B40; Secondary 35A30, 35K57, 58E12
MathSciNet review: 1672406
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Consider the reaction-diffusion equation in $ {\mathbb{R}^N} \times {\mathbb{R}^ + }:{u_t} - {h^2}\Delta u + \varphi (u) = 0;\varphi $ is the derivative of a bistable potential with wells of equal depth and $ h$ is a small parameter. If the initial data has an interface, we give an asymptotic expansion of arbitrarily high order and error estimates valid up to time $ O({h^{ - 2}})$. At lowest order, the interface evolves normally, with a velocity proportional to the mean curvature.

Soit l'équation de réaction-diffusion dans $ {\mathbb{R}^N} \times {\mathbb{R}^ + },\quad {u_t} - {h^2}\Delta u + \varphi (u) = 0$, avec $ \varphi $ la dérivée d'un potentiel bistable à puits également profonds et $ h$ un petit paramètre. Pour une condition initiale possédant une interface, on donne un développement asymptotique d'ordre arbitrairement élevé, ainsi que des estimations d'erreur valides jusqu'à un temps en $ O({h^{ - 2}})$. A l'ordre le plus bas, l'interface évolue normalement, à une vitesse proportionnelle à la courbure moyenne.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35B40, 35A30, 35K57, 58E12

Retrieve articles in all journals with MSC: 35B40, 35A30, 35K57, 58E12


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1995-1672406-7
PII: S 0002-9947(1995)1672406-7
Article copyright: © Copyright 1995 American Mathematical Society